Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 102, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 8, 2015, 4:05 PM CDT for Vernon County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2015, 4:05 PM CDT (21:05 UTC)
- Expired
- Apr 8, 2015, 4:27 PM CDT
- In force
- 22 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 89 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 2:47 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2027 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
101
WUUS53 KSGF 082105
SVRSGF
MOC217-082200-
/O.NEW.KSGF.SV.W.0102.150408T2105Z-150408T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 PM CDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 500 PM CDT
* AT 404 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 26 MILES WEST OF
NEVADA...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DEERFIELD...HARWOOD...HORTON...METZ...NEVADA...RICHARDS...SCHELL
CITY...STOTESBURY AND WALKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3806 9462 3806 9427 3804 9423 3806 9421
3805 9419 3806 9413 3804 9411 3804 9406
3787 9407 3776 9462
TIME...MOT...LOC 2106Z 243DEG 35KT 3787 9481
HAIL...1.00IN
WIND...60MPH
$$
GRIFFIN1 follow-up statement
657
WWUS53 KSGF 082127
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 PM CDT WED APR 8 2015
MOC217-082138-
/O.CAN.KSGF.SV.W.0102.000000T0000Z-150408T2200Z/
VERNON MO-
427 PM CDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VERNON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3806 9462 3806 9427 3804 9423 3806 9421
3805 9419 3806 9413 3804 9411 3804 9406
3787 9407 3776 9462
TIME...MOT...LOC 2128Z 243DEG 35KT 3797 9457
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:36 PM CDT, 29 minutes earlier.
Area forecast discussion, Apr 8, 3:36 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 336 PM CDT Wed Apr 8 2015 ...Severe Storms this Evening/Tonight and Again on Thursday... .SHORT TERM...(This Evening through Thursday) Issued at 336 CDT WED APR 8 2015 A surface front has now pushed just north of the area and temperatures have warmed into the upper 70s and lower 80s across the area. Dewpoints have increased into the 60s resulting in MLCAPE values greater than 2500 J/km. An elevated mixed layer (EML) has resulting in a cap across much of the area. This cap has eroded across central Oklahoma into south central Kansas this afternoon as a southern stream upper level weave spreads across Texas. Storms have developed across north central Oklahoma along the front where the cap as weaken. These storms will continue to track to the northeast into the area late this afternoon into this evening. The front will not move much to the east but storms will continue to develop and spread to the northeast into this evening. Aside from the line segment moving through far western portions of the area during the next few hours, do not expect much development across our area this afternoon and into this evening due to the cap. Expectations are for storms to develop to the southwest of the area and spread to the east northeast, generally affecting areas north of I-44 as the evening progresses. Initially, through early this evening, the severe risk with these storms will be large hail greater than the size of golf balls and damaging straight line winds up to 70 mph. Low level shear is currently weak and will remain that way the next few hours which will limit the tornado risk. This evening, when the low level jet starts to increase, so will the low level wind shear and this will increase the tornado risk. Expect storms to continue to develop and track northeast into the area as the front/dry line remains in place across central Oklahoma into central Kansas and ahead of the upper level disturbance. The little movement of the front will allow storms to move off the front and deep layer shear will allow supercells to develop. Theta-E differences suggest that if there are good coverage in storms there is a potential that cold pools could congeal into a line segments, but initial development should be supercells. The warm and moist airmass will keep the region very unstable and with the increase low level shear with the low level jet there could be the potential for a strong tornado risk generally north of I-44 and west of Highway 65 this evening. A large hail risk of hail larger than the size of golf balls and damaging straight line winds to 70 mph will also exist with the storms this evening. Later this evening into the overnight hours a line or cluster of storms is expected to develop as the upper level shortwave spreads across the rest of the area. The main severe risk with this activity would be hail to the size of quarters and damaging straight line winds to 70mph. The 0-3km bulk shear vectors will also increase this evening into the overnight hours and will support a tornado risk with any line segments that can surge/bow to the east overnight. These storms should sweep across the area overnight and move off to the east Thursday morning. .LONG TERM...(Thursday Night through Wednesday) Issued at 336 CDT WED APR 8 2015 Severe risk continues Thursday. The main upper level wave will finally eject and send a cold front into the region. The atmosphere will need to recharge a bit in the wake of the convection expected tonight, as a result, reinitiation of convection should occur from midday near the I-49 corridor and spread east during the afternoon. Shear will remain plentiful and instability will recharge ahead of the front to support another round of severe storms. At this point, all modes of severe weather remains possible. Storm mode may be supercellular at first, but large scale forcing suggests a rather quick transition to a linear system. Severe hail is expected, though probably not to the large sizes we have seen recently. The damaging wind risk will be larger than seen recently, with gusts to 70 mph possible. There will be a tornado risk with any supercells as well as any line segments that surge/bow to the east. Finally, we will need to watch the hydro situation for any areas that receive training thunderstorms. The front should exit stage east in a pretty orderly fashion early Thursday evening, with quiet conditions expected Friday and Saturday. This break in the action will be brief as long wave charts insist on southwest flow reestablishing itself across the middle of the nation from Sunday through much of next week. The next storm system will arrive in the Sunday/Monday time frame, with additional rounds of showers and storms through the middle of next week. Will continue to monitor for the potential for severe and flooding given the large scale set up. Temperatures will return to above average levels next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1232 PM CDT WED APR 8 2015 For the KSGF/KJLN/KBBG TAFS: Main forecast concern is on timing of convection. Current model trends are indicating strong to severe storms are expected to develop across northern Oklahoma and southern Kansas late this afternoon with activity then shifting eastward this evening. Looks like greatest threat to KJLN and KSGF would be in the 00Z-06Z time frame and just after 06Z at KBBG. Expect VFR conditions with MVFR to IFR conditions within convective elements. Still some question as how convection will evolve late tonight as it moves east-northeast but convection may congeal into more line segments as the night wears on. Main boundary will remain west of the terminals through the taf period, so southerly winds expected through the taf period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Gagan AVIATION...Raberding
Hazardous weather outlook, Apr 8, 3:42 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 342 PM CDT WED APR 8 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 342 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... STORMS HAVE DEVELOPED ACROSS SOUTHEASTERN KANSAS THIS AFTERNOON AND ARE SPREADING TO THE NORTHEAST INTO THE AREA LATE THIS AFTERNOON GENERALLY NORTH OF INTERSTATE 44. THE MAIN RISK WITH THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS TO 70 MPH AND HAIL TO THE SIZE OF GOLF BALLS. LOW LEVEL WIND SHEAR IS CURRENTLY WEAK AND WILL LIMIT THE TORNADO RISK LATE THIS AFTERNOON. STORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS CENTRAL OKLAHOMA INTO SOUTHEASTERN KANSAS THIS EVENING AND SPREAD NORTHEAST INTO THE AREA...AGAIN MAINLY NORTH OF INTERSTATE 44. THESE STORMS ARE EXPECTED TO BE SCATTERED AND SUPERCELLULAR IN NATURE AND HAVE THE POTENTIAL OF PRODUCING LARGE HAIL GREATER THAN THE SIZE OF GOLF BALLS AND DAMAGING STRAIGHT LINE WINDS UP TO 70 MPH. LOW LEVEL SHEAR WILL ALSO INCREASE THIS EVENING AND WILL SUPPORT AN ELEVATED TORNADO RISK WITH THESE STORMS. A STRONG TORNADO OR TWO WILL BE POSSIBLE GENERALLY ALONG AND NORTHWEST OF A LINE FROM PITTSBURG KANSAS TO THE LAKE OF THE OZARKS REGION LATE THIS AFTERNOON THROUGH THE EVENING HOURS. LATER THIS EVENING STORMS MAY THEN CONGEAL INTO A LINE OR CLUSTER OF STORMS AND SWEEP THROUGH THE REST OF THE AREA INTO THE OVERNIGHT HOURS. HAIL TO THE SIZE OF QUARTERS AND STRAIGHT LINE WINDS TO 70 MPH WILL BE THE MAIN RISKS WITH THIS ACTIVITY. THERE IS A TORNADO RISK WITH ANY BOWING LINE SEGMENTS OVERNIGHT. MULTIPLE ROUNDS OF STORMS EXPECTED THIS EVENING INTO TONIGHT WILL RESULT IN THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOOD ACROSS LOCATIONS THAT SEE MULTIPLE STORMS TRACK ACROSS THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE MAIN STORM SYSTEM WILL THEN MOVE THROUGH THE AREA ON THURSDAY. SOUTH WINDS WILL ONCE AGAIN GUST TO AROUND 30 MPH AHEAD OF THE COLD FRONT. A LINE OF STRONG TO SEVERE STORMS WILL MOVE ACROSS THE AREA FROM AROUND MIDDAY THURSDAY THROUGH THE AFTERNOON. THIS ACTIVITY WILL POSE A RISK OF HAIL TO THE SIZE OF PING PONG BALLS...DAMAGING WIND GUSTS TO 70 MPH AND THE POTENTIAL FOR A FEW TORNADOES. THUNDERSTORMS ARE EXPECTED TO EXIT THE EASTERN OZARKS EARLY THURSDAY EVENING. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY INTO TUESDAY ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING ACROSS PORTIONS OF SOUTHEASTERN KANSAS INTO WEST CENTRAL MISSOURI...THEN MAY BE NEEDED ACROSS THE REST OF THE AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Special weather statement, Apr 8, 3:07 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 307 PM CDT WED APR 8 2015 KSZ073-097-101-MOZ066-082100- BOURBON KS-CHEROKEE KS-CRAWFORD KS-VERNON MO- 307 PM CDT WED APR 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...CHEROKEE...CRAWFORD AND EXTREME WESTERN VERNON COUNTIES... AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES WEST OF WALNUT TO 27 MILES WEST OF SHERMAN...MOVING NORTHEAST AT 50 MPH. HALF DOLLAR SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE ARCADIA...ARMA...BAXTER SPRINGS... BEULAH...BRAZILTON...BRONSON...CARONA...CHEROKEE...CHICOPEE... COLUMBUS...CRESTLINE...CROWEBURG...DEVON...ENGLEVALE...FARLINGTON... FAULKNER...FORT SCOTT...FRANKLIN...FRONTENAC...FULTON...GALENA... GARLAND...GIRARD...GREENBUSH...HALLOWELL...HAMMOND...HARDING... HEPLER...HIATTVILLE...LAWTON...LONE OAK...LOWELL...MAPLETON... MARMATON...MCCUNE...MELROSE...MULBERRY...NEUTRAL...OPOLIS...PAWNEE STATION...PETERSBURG...PITTSBURG...POLK...PORTERVILLE...REDFIELD... RINGO...RIVERTON...ROSELAND...SCAMMON...SHERMAN...SHERWIN... SKIDMORE...STIPPVILLE...TREECE...UNIONTOWN...WALNUT...WEIR...WEST MINERAL...XENIA AND YALE. PEOPLE IN BOURBON...CHEROKEE...CRAWFORD AND WESTERN VERNON COUNTIES...INCLUDING TREECE...MCCUNE...WALNUT...WEST MINERAL... COLUMBUS...BAXTER SPRINGS...SCAMMON...CARONA...BRONSON...GALENA... HEPLER...WEIR...CHEROKEE...UNIONTOWN...GIRARD...REDFIELD... PITTSBURG...FRONTENAC...ARMA...ENGLEVALE...FORT SCOTT...MULBERRY... ARCADIA AND FULTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. LAT...LON 3804 9509 3805 9459 3700 9462 3700 9508 TIME...MOT...LOC 2007Z 239DEG 61KT 3762 9565 3723 9548 GRIFFIN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 11:36 PM CDT | Special Weather Statement | SGF | St. Clair | 24 min |
| Apr 8, 6:15 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 60 min |
| Apr 8, 6:52 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 53 min |
| Apr 8, 7:46 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 44 min |
| Apr 8, 8:10 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 50 min |
| Apr 8, 8:54 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 51 min |
| Apr 8, 9:03 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Apr 8, 9:03 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Apr 8, 9:41 AM CDT | Special Weather Statement | SGF | Benton | 49 min |
| Apr 8, 9:46 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 44 min |
| Apr 8, 11:24 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 36 min |
| Apr 8, 5:28 PM CDT | Special Weather Statement | SGF | Benton | 32 min |
| Apr 8, 5:52 PM CDT | Special Weather Statement | SGF | Morgan | 23 min |
| Apr 8, 5:58 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 24 min |
| Apr 8, 6:51 PM CDT | Special Weather Statement | SGF | Miller | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.